On the Logic of Existence and Denotation

  • 70 61 6
  • Like this paper and download? You can publish your own PDF file online for free in a few minutes! Sign Up

On the Logic of Existence and Denotation

Nicholas Rescher The Philosophical Review, Vol. 68, No. 2. (Apr., 1959), pp. 157-180. Stable URL: http://links.jstor.or

634 101 2MB

Pages 28 Page size 595 x 792 pts Year 2007

Report DMCA / Copyright

DOWNLOAD FILE

Recommend Papers

File loading please wait...
Citation preview

On the Logic of Existence and Denotation Nicholas Rescher The Philosophical Review, Vol. 68, No. 2. (Apr., 1959), pp. 157-180. Stable URL: http://links.jstor.org/sici?sici=0031-8108%28195904%2968%3A2%3C157%3AOTLOEA%3E2.0.CO%3B2-Q The Philosophical Review is currently published by Cornell University.

Your use of the JSTOR archive indicates your acceptance of JSTOR's Terms and Conditions of Use, available at http://www.jstor.org/about/terms.html. JSTOR's Terms and Conditions of Use provides, in part, that unless you have obtained prior permission, you may not download an entire issue of a journal or multiple copies of articles, and you may use content in the JSTOR archive only for your personal, non-commercial use. Please contact the publisher regarding any further use of this work. Publisher contact information may be obtained at http://www.jstor.org/journals/sageschool.html. Each copy of any part of a JSTOR transmission must contain the same copyright notice that appears on the screen or printed page of such transmission.

JSTOR is an independent not-for-profit organization dedicated to and preserving a digital archive of scholarly journals. For more information regarding JSTOR, please contact [email protected]

http://www.jstor.org Wed Jun 6 07:49:10 2007

http://www.jstor.org

LINKED CITATIONS - Page 1 of 3 -

You have printed the following article: On the Logic of Existence and Denotation Nicholas Rescher The Philosophical Review, Vol. 68, No. 2. (Apr., 1959), pp. 157-180. Stable URL: http://links.jstor.org/sici?sici=0031-8108%28195904%2968%3A2%3C157%3AOTLOEA%3E2.0.CO%3B2-Q

This article references the following linked citations. If you are trying to access articles from an off-campus location, you may be required to first logon via your library web site to access JSTOR. Please visit your library's website or contact a librarian to learn about options for remote access to JSTOR.

[Footnotes] 1

"Exists" as a Predicate George Nakhnikian; Wesley C. Salmon The Philosophical Review, Vol. 66, No. 4. (Oct., 1957), pp. 535-542. Stable URL: http://links.jstor.org/sici?sici=0031-8108%28195710%2966%3A4%3C535%3A%22AAP%3E2.0.CO%3B2-X 4

A System of Axiomatic Set Theory--Part I Paul Bernays The Journal of Symbolic Logic, Vol. 2, No. 1. (Mar., 1937), pp. 65-77. Stable URL: http://links.jstor.org/sici?sici=0022-4812%28193703%292%3A1%3C65%3AASOAST%3E2.0.CO%3B2-6 6

The Contrary-to-Fact Conditional Roderick M. Chisholm Mind, New Series, Vol. 55, No. 220. (Oct., 1946), pp. 289-307. Stable URL: http://links.jstor.org/sici?sici=0026-4423%28194610%292%3A55%3A220%3C289%3ATCC%3E2.0.CO%3B2-9 6

The Problem of Counterfactual Conditionals Nelson Goodman The Journal of Philosophy, Vol. 44, No. 5. (Feb. 27, 1947), pp. 113-128. Stable URL: http://links.jstor.org/sici?sici=0022-362X%2819470227%2944%3A5%3C113%3ATPOCC%3E2.0.CO%3B2-H

NOTE: The reference numbering from the original has been maintained in this citation list.

http://www.jstor.org

LINKED CITATIONS - Page 2 of 3 -

8

"Exists" as a Predicate George Nakhnikian; Wesley C. Salmon The Philosophical Review, Vol. 66, No. 4. (Oct., 1957), pp. 535-542. Stable URL: http://links.jstor.org/sici?sici=0031-8108%28195710%2966%3A4%3C535%3A%22AAP%3E2.0.CO%3B2-X 9

Designation and Existence Willard V. Quine The Journal of Philosophy, Vol. 36, No. 26. (Dec. 21, 1939), pp. 701-709. Stable URL: http://links.jstor.org/sici?sici=0022-362X%2819391221%2936%3A26%3C701%3ADAE%3E2.0.CO%3B2-2 23

A Theory of Restricted Quantification I Theodore Hailperin The Journal of Symbolic Logic, Vol. 22, No. 1. (Mar., 1957), pp. 19-35. Stable URL: http://links.jstor.org/sici?sici=0022-4812%28195703%2922%3A1%3C19%3AATORQI%3E2.0.CO%3B2-C 24

On Denoting Bertrand Russell Mind, New Series, Vol. 14, No. 56. (Oct., 1905), pp. 479-493. Stable URL: http://links.jstor.org/sici?sici=0026-4423%28190510%292%3A14%3A56%3C479%3AOD%3E2.0.CO%3B2-P 30

Logic of Many-Sorted Theories Hao Wang The Journal of Symbolic Logic, Vol. 17, No. 2. (Jun., 1952), pp. 105-116. Stable URL: http://links.jstor.org/sici?sici=0022-4812%28195206%2917%3A2%3C105%3ALOMT%3E2.0.CO%3B2-F 33

Symbolic Reasoning (VI.) Hugh MacColl Mind, New Series, Vol. 14, No. 53. (Jan., 1905), pp. 74-81. Stable URL: http://links.jstor.org/sici?sici=0026-4423%28190501%292%3A14%3A53%3C74%3ASR%28%3E2.0.CO%3B2-Z

NOTE: The reference numbering from the original has been maintained in this citation list.

http://www.jstor.org

LINKED CITATIONS - Page 3 of 3 -

35

The Existential Import of Propositions B. Russell; Hugh MacColl Mind, New Series, Vol. 14, No. 55. (Jul., 1905), pp. 398-402. Stable URL: http://links.jstor.org/sici?sici=0026-4423%28190507%292%3A14%3A55%3C398%3ATEIOP%3E2.0.CO%3B2-W 35

The Existential Import of Propositions B. Russell; Hugh MacColl Mind, New Series, Vol. 14, No. 55. (Jul., 1905), pp. 398-402. Stable URL: http://links.jstor.org/sici?sici=0026-4423%28190507%292%3A14%3A55%3C398%3ATEIOP%3E2.0.CO%3B2-W 35

The Existential Import of Propositions B. Russell; Hugh MacColl Mind, New Series, Vol. 14, No. 55. (Jul., 1905), pp. 398-402. Stable URL: http://links.jstor.org/sici?sici=0026-4423%28190507%292%3A14%3A55%3C398%3ATEIOP%3E2.0.CO%3B2-W 36

On Denoting Bertrand Russell Mind, New Series, Vol. 14, No. 56. (Oct., 1905), pp. 479-493. Stable URL: http://links.jstor.org/sici?sici=0026-4423%28190510%292%3A14%3A56%3C479%3AOD%3E2.0.CO%3B2-P 37

On Denoting Bertrand Russell Mind, New Series, Vol. 14, No. 56. (Oct., 1905), pp. 479-493. Stable URL: http://links.jstor.org/sici?sici=0026-4423%28190510%292%3A14%3A56%3C479%3AOD%3E2.0.CO%3B2-P 38

Symbolic Reasoning (V.) Hugh MacColl Mind, New Series, Vol. 12, No. 47. (Jul., 1903), pp. 355-364. Stable URL: http://links.jstor.org/sici?sici=0026-4423%28190307%292%3A12%3A47%3C355%3ASR%28%3E2.0.CO%3B2-9

NOTE: The reference numbering from the original has been maintained in this citation list.